A&E

Well last night I ended up in Bath hospital... Have been feeling good the last couple of days and randomly yesterday there was a knock at the door. It was one of these questionnaire people, so I decided to give him 5 mins to answer the questions. All of a sudden as I was stood there I came over really dizzy where I couldn't see or hear anything and I felt so sick. I told him I had to go and then I don't remember anything else. I woke up to my children thinking I was dead on the bathroom floor. I must of been led there for about 20 mins and my partner came in an phoned an ambulance. I was taken to A&E and had blood tests and a ct scan but the results came back ok. My INR was on range and the only thing they could find was that my blood pressure was very low. Is this normal? I mean I feel dizzy all the time but never had an episode like that before. I feel today that there is a pressure in my head. And very tired.

11 Replies

oldestnewest
  • Did they check your heart? I would hope they gave you an EKG or echo, because I have had similar episodes that were cardiac related. I have mitral valve prolapse and heart block and I have had fainting episodes due to the irregular heart rhythms. I'm not sure if the Hughes is related or not since I was diagnosed with the heart issues first.

    I hope you get answers soon.

  • I do this. Mine is a combination of anxiety, low blood pressure, and standing from sitting or lying. If I have all three at once it's the perfect storm and I go down. They've never been too concerned with the actual episode, but worry I'll hurt myself in the fall. I can't do much to prevent it, but often when I stand up and feel woozy, I'll sit back down and breathe deep. My doctor calls it syncope.

  • Hughes Syndrome is connected to Autonomic Disfunction and Prof Hughes often refers his patients to Prof Mathias for evaluation. What you are describing sounds like Orthostatic Hypotension or low BP which you say they did find. That can cause you to have syncope and I have attached a link which explains what that is.

    my.clevelandclinic.org/hear...

    Sometimes making sure that you are well hydrated and upping your salt intake can help a bit with this. I have this same problem, have been through all the tests which showed it up. Prof Mathias has at the moment just suggested more fluids and salt and will see how things go but I get exactly the same feelings as you do with the pressure in the head and tired after. Perhaps you should talk to your GP about being tested too.

    Feel better soon. x

  • It's interesting listening to this converstation because my husband goes through this regularly (he hasn't actually fainted yet, but all the other symptoms. For him it relates to his Adrenal Function (or lack there of). He also has to take in more salt, and fluids. It is rare, but not unknown that APS can damage the Adrenal Glands.

    Could be worth looking at that as an option as well as it is something that is so often over looked, and like APS, is the last thing you are diagnoised with.

  • Ive had my Adrenals tested, well the hormones that they produce and they were ok. Is that enough to know if they have been affected by APS because in February when I stopped taking steroids I had a Adrenal reaction caused by their exhaustion.

  • I'm just about to do a home 24-hr salivary adrenal stress profile from Genova UK (£75). I'm also being referred to an endocrinologist. I think the 24-hr profile probably looks at the whole picture in a better or at least different way from how the orthodox medics do it so I'm hoping the two sets of findings together will give me the information I need.

    It's important, for one thing, that the adrenal function is tested over a 24-hour period, and not just in one snapshot blood test.

    Like you, I'm having a tough adrenal time coming off steroids. I think my adrenals were dodgy to start with and a barrel-load of steroids was probably the last thing they needed! Never again!

    So I suppose I'm leading up to saying it might be worth you doing something like the Genova test to see if that gives you the additional information you're wanting. PM me if you want any more info. Judy

  • I get this too, for the same reason,s as mentioned above.I saw a neurologist who said pretty much the same,ie..syncope,fluids,salt, at the time I thought it was really weird advise to tell someone to up your salt intake but I have to admit that when travelling I get a bit faint and if I have a salty snack it passes

  • Salt is an amazing trick for keeping the blood pressure stable. Derek has to consume higher quantities of salt, and no more than 1 banana a week (because of the potassium).

    When you are on steroids long term (which you can be with Lupus and various other conditions) it can turn the adrenals off (Adrenal Fatigue), and then you don't produce enough Mineralocorticoids which is what balances the salt and potassium When you stop taking the steroids, you actually end up in a type of adrenal crisis as your adrenal's have to re-start producing the steroids themselves.

    APS can cause you to heamorrage into the adrenals, the adrenals can infarct (which is what happened to Derek) or they can just suffer fatigue.

    You don't need to have a catastrophic APS event like Derek did, to have your adrenals damaged. It could be worth having adrenals, thyroid, and petuitry checked occasionally. Just as a precaution.

    I have put up 2 of 3 posts on my blog about what Derek actually went through before, during and after surgery (called A Catastrophic Event) to let people know exactly what happened with the CAPS event, and the Adrenal Insufficiency. I am putting it up in stages so it's not too long. It could be worth a read to see what the signs were for him. It's at livingwithaddisons.wordpress.com .

  • Interesting I also have been getting dizzy when going from sitting to standing. And on getting out of bed! Although I dont seem to have a prob with low blood pressure apart from a couple of times. I am also trying to reduce steroids at the moment which may be why its increased. Been on steroids many years now but am reducing them very slowly. Interesting posts to read though. I hope you feeling better today xxxx

  • Hi Charli

    I'm so sorry to hear this and I hope the A&E at the RUH Bath were good at their job; I have found them to be mostly ok.

    Is your GP good with APS?

    I hope you are feeling better today.

    Best wishes.

    Dave xx

  • Hello thanks for all your comments. Dave they were lovely thank you. They made my stay as confortable as it could of been and they were very quick with doing tests/results etc. no my gp doesn't have a clue but I have my appointment for st Thomas on the 1st July which I'm happy about. Just got to sit back and wait now :). Hope your well

    Charli xx

You may also like...